Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 359, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2013, 5:42 PM CDT for Lamar County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2013, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 13, 2013, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:54 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 13, 2:54 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT SAT JUL 13 2013 .SHORT TERM... ONE OF THE MORE UNUSUAL MID-SUMMER WEATHER PATTERNS I HAVE SEEN OVER THE CONUS WILL GUIDE OUR WEATHER IN THE SHORT TERM. UPPER LEVEL LOW CURRENTLY OVER THE LOWER OH VALLEY WILL CONTINUE TO FAIRLY RAPIDLY RETROGRADE W-SW AT 15-20 KT...AND BY THIS TIME TOMORROW WILL BE OVER EASTERN OK...AS MASSIVE MID/UPPER LEVEL RIDGE WITH 500 MB HEIGHTS APPROACHING 6000 M REPLACES IT ACROSS OHIO VALLEY REGION BY EARLY NEXT WEEK. AS THE LOW GETS TO THE SOUTHERN PLAINS...DEEP E-SE FLOW IN ITS SE QUADRANT WILL ENABLE MOISTURE TO SURGE BACK INTO AREA. PRECIPITABLE WATER VALUES CURRENTLY IN EXCESS OF 2" CURRENTLY RESIDE OVER GA/FL...AND BY MONDAY SHOULD BE OVER THE ARKLAMISS REGION. AS FAR AS SENSIBLE WEATHER IMPACTS...UPDATED GRIDS EARLIER TO INCLUDE MORE CLOUDS FOR WESTERN AREAS THIS AFTERNOON AS AREA OF MID/HI CLOUDS HAS CONTINUED TO THICKEN AS IT DROPS SW AHEAD OF UPPER LOW. SCATTERED SHOWERS AND STORMS HAVE CONTNIUED TO DEVELOP JUST E OF OUR FORECAST AREA OVER SW AL AND COASTAL MS. LAPS/RUC SHOW THAT FAR SE SECTIONS OF OUR AREA HAVE BECOME RATHER UNSTABLE WITH SBCAPE VALUES APPROACHING 4000 J/KG AND VERTICAL TOTALS AROUND 26C. HIGH RES MODELS CONTINUE TO INDICATE POTENTIAL FOR CURRENT ACTIVITY TO BUILD NW INTO THE I-59 CORRIDOR...AND GIVEN THE CURRENT PARAMETERS FEEL IT IS PRUDENT TO MENTION POSSIBILITY OF AN ISOLATED GUSTY STRONG STORM IN THE FAR SE THIS EVENING. OVERALL ACTIVITY SHOULD DIMINISH WITH SUNSET...BUT A FEW SHOWERS COULD LINGER/REDEVELOP IN THE FAR E OVERNIGHT AS BETTER TROPICAL MOISTURE ADVECTS TOWARD AREA. SUNDAY SHOULD SEE INCREASING COVERAGE OF SHRA/TSRA DUE TO IMPROVED MOISTURE ADVECTION AND ASSISTANCE FROM RIGHT ENTRANCE REGION OF UPPER JET ON EAST SIDE OF LOW. BETTER LAPSE RATES WILL BE RETREATING W...BUT THERE CERTAINLY COULD BE A ZONE WHERE BETTER MOISTURE AND LAPSE RATES OVERLAP TO PROVIDE AN ENHANCED RISK OF STRONGER STORMS. HOWEVER...WHERE THAT MAY END UP OCCURRING IS STILL QUITE UNCERTAIN...AND GIVEN THE SETUP WILL LET LATER SHIFTS EVALUATE THE MICROBURST PARAMETERS BEFORE INCLUDING ANY MENTION IN HWO. LOCALIZED HEAVY RAINFALL IS ALSO A CONCERN PARTICULARLY IN EASTERN MS AS PW VALUES INCREASE TO NEAR 2". GIVEN INCREASINGLY TROPICAL NATURE OF ATMOSPHERE SOME SCATTERED SHRA/TSRA COULD CONTINUE TO POP UP THROUGH SUNDAY NIGHT. MONDAY PW VALUES AOA 2" BECOME ENTRENCHED OVER MOST OF THE AREA. HEAVY RAIN COULD BE A BIT MORE OF A CONCERN MONDAY AS FLOW BECOMES INCREASINGLY UNIDIRECTIONAL AND SOMEWHAT WEAKER THAN SUNDAY. THIS RESULTS IN CORFIDI VECTORS WITH MAGNITUDES OF 0-5 KT...IMPLYING INCREASED POTENTIAL FOR TRAINING AND LOCALIZED HEAVY RAINFALL AMOUNTS. LATER SHIFTS WILL WANT TO KEEP AN EYE ON THIS. RAISED POPS ABOVE GFS MOS GUIDANCE FOR MONDAY CLOSER TO NAM VALUES. AS FAR AS TEMPERATURES...INCREASED CLOUDS AND MOISTURE SHOULD KEEP MAXES AT BAY...AND SEE MINS MODERATING TO CLOSER TO SEASONAL NORMS THAN WHAT WAS SEEN THIS MORNING. OVERALL GUIDANCE LOOKED GOOD. .LONG TERM... UPPER LOW WILL CONTINUE TO PULL WEST AND WEAKEN WITH OUR AREA BECOMING INCREASINGLY INFLUENCED BY STRONG SUBTROPICAL RIDGE TO OUR N. ONLY TWEAK TO LONG TERM WAS TO RAISE TEMPS A COUPLE OF DEGS ON FRI GIVEN GFS/EC LOW LEVEL TEMPS SUPPORTING MID TO UPPER 90S. DEPENDING ON HOW THE RAINFALL EVOLVES OVER THE NEXT COUPLE OF DAYS...COULD ACTUALLY SEE A FEW SPOTS MAKE A RUN FOR THE CENTURY MARK LATE IN THE WEEK GIVEN THAT MOST OF OUR AREA HAS SEEN BELOW TO WELL BELOW NORMAL RAINFALL OVER THE LAST 30 DAYS...ESPECIALLY THE DELTA. && .AVIATION... VFR CONDS AND LGT NLY SFC WINDS CAN BE XPCTD THRU THE REST OF THE DAY...WITH THE WINDS BECMG SELY LATER TONIGHT. ISOLD SHRA/TSRA ARE PSBL ACROSS FAR ERN/SERN MS THIS AFTN...BEFORE SHRA/TSRA CHANCES RETURN AREAWIDE TOMORROW. GUSTY WINDS AND SMALL HAIL MAY VERY WELL ACCOMPANY THE ACTIVITY TOMORROW. MVFR VSBY RESTRICTIONS WL BE PSBL AT HBG/MEI/JAN/HKS 10-13Z TOMORROW... TRENDING VFR THEREAFTER. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 89 71 90 / 8 35 34 40 MERIDIAN 67 87 70 89 / 18 57 40 36 VICKSBURG 65 90 70 90 / 6 24 24 39 HATTIESBURG 70 89 71 90 / 25 42 30 45 NATCHEZ 68 88 69 89 / 9 24 17 39 GREENVILLE 67 90 70 90 / 5 26 37 46 GREENWOOD 68 89 70 90 / 6 41 45 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/BK
Hazardous weather outlook, Jul 13, 2:33 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SAT JUL 13 2013 MSZ066-072>074-141945- JONES-MARION-LAMAR-FORREST- 233 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THE FIRST PART OF THE EVENING AS MOISTURE BEGINS TO MOVE BACK ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THIS ACTIVITY AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>065-141945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON- 233 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:19 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Jul 13, 6:56 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.